MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT4
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Results from the product history record review indicated the product met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported an intraocular lens (iol) as defective on a return form.Additional information was requested.
 
Additional Manufacturer Narrative
Product evaluation: the product was returned damage to the iol was observed.Additional observations were as follows: the lens returned loaded at the entrance of the loading bay with the optic halfway outside the nozzle of the cartridge.An approx.75% of the trailing haptic is broken/torn and returned loose in a plastic bag.The gusset area of the broken haptic is cracked/fractured rejectable.Solution is dried on the lens.The product investigation could not identify the root cause for the reported complaint "defective".The reported complaint is lacking in relevant information such as the type of defect observed to complete a thorough investigation.The returned lens is partially placed into a cartridge with severely damaged trailing haptic and gusset area.It is unknown when the damage occurred and if the iol contributed to the event.All product and batch history records are quality reviewed prior to product release.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
MDR Report Key11515641
Report Number9612169-2021-00057
Device Sequence Number14488263
Product Code MJP
UDI-Device Identifier00380652250450
UDI-Public00380652250450
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberSN6AT4
Device Catalogue NumberSN6AT4.215
Device Lot Number21255830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH IOL DELIVERY SYSTEM, CARTRIDGE C